Alert archive / Missouri / Snow Advisories in 2005
Snow Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this snow advisory at Dec 7, 2005, 2:14 PM CST for 23 counties in Missouri; 17 counties in Illinois. It took effect at Dec 8, 2005, 12:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 2:14 PM CST (20:14 UTC)
- In effect from
- Dec 8, 2005, 12:00 AM CST
- Expired
- Dec 8, 2005, 4:06 PM CST
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
All 40 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 072014 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 214 PM CST WED DEC 7 2005 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON... . AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO WESTERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO SPREAD ACROSS MISSOURI AND ILLINOIS TONIGHT. GROUND TEMPERATURES ARE WELL BELOW FREEZING ACROSS THE AREA...THEREFORE THE SNOW WILL ACCUMULATE QUICKLY AND ROAD CONDITIONS WILL DETEORIATE AS UNTREATED ROADWAYS BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY THURSDAY EVENING AS THE SYSTEM PULLS EAST OF THE REGION. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-080815- /O.NEW.KLSX.SN.Y.0001.051208T0600Z-051209T0000Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX- LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...QUINCY 214 PM CST WED DEC 7 2005 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. SNOW WILL OVERSPREAD CENTRAL AND NORTHEASTERN MISSOURI THIS EVENING...AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. SNOW WILL CONTINUE THROUGHOUT THE DAY ON THURSDAY...WITH A TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES EXPECTED BY EVENING. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075- 080815- /O.NEW.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA 214 PM CST WED DEC 7 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. SNOW WILL SPREAD ACROSS EASTERN MISSOURI AND SOUTHERN ILLINOIS AFTER MIDNIGHT AND CONTINUE THROUGHOUT THE DAY ON THURSDAY. A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ACROSS THE ADVISED AREA BY THURSDAY EVENING. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ CVKING
7 follow-up statements
000 WWUS43 KLSX 080506 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1106 PM CST WED DEC 7 2005 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON... . AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO WESTERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO SPREAD INTO CENTRAL AND NORTHEAST MISSOURI AFTER MIDNIGHT. THE SNOW WILL THEN SLOWLY SPREAD EASTWARD LATE TONIGHT...REACHING FAR EASTERN MISSOURI NEAR DAWN ON THURSDAY. SNOW WILL THEN SPREAD INTO ILLINOIS ON THURSDAY MORNING. GROUND TEMPERATURES ARE WELL BELOW FREEZING ACROSS THE AREA...THEREFORE THE SNOW WILL ACCUMULATE QUICKLY AND ROAD CONDITIONS WILL DETEORIATE AS UNTREATED ROADWAYS BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY LATE THURSDAY AFTERNOON OR EARLY THURSDAY EVENING AS THE SYSTEM PULLS EAST OF THE REGION. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-081715- /O.CON.KLSX.SN.Y.0001.051208T0600Z-051209T0000Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX- LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...QUINCY 1106 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. SNOW WILL DEVELOP ACROSS CENTRAL AND NORTHEAST MISSOURI AFTER MIDNIGHT...GRADUALLY SPREADING INTO WEST CENTRAL ILLINOIS DURING THE EARLY MORNING HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY DAWN ON THURSDAY. SNOW WILL CONTINUE THROUGHOUT THE DAY ON THURSDAY...WITH A TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES EXPECTED BY EVENING. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075- 081715- /O.CON.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA 1106 PM CST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. SNOW WILL BEGIN MOVING INTO EASTERN MISSOURI TOWARDS DAWN ON THURSDAY AND SPREAD INTO ILLINOIS ON THURSDAY MORNING. THE SNOW WILL CONTINUE INTO THE AFTERNOON AND END BY EARLY THURSDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ GLASS
000 WWUS43 KLSX 080956 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 356 AM CST THU DEC 8 2005 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON... . AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO SOUTHERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO SPREAD INTO EASTERN MISSOURI VERY EARLY TODAY AND ON INTO SOUTHERN ILLINOIS DURING THE DAY TODAY. THE AIR IS VERY COLD AND THEREFORE IT HAS BEEN DIFFICULT FOR THE SNOW THAT HAS BEEN FALLING TO REACH THE GROUND. THEREFORE IT WILL FALL RATHER SPORATICALLY AS IT BEGINS AND THEN FALL RATHER STEADILY FOR A FEW HOURS THIS MORNING BEFORE ENDING QUICKLY FROM THE WEST. TEMPERATURES THIS MORNING ARE IN THE TEENS IN MOST AREAS AND WILL REMAIN WELL BELOW FREEZING THROUGH THE DAY. THIS MEANS THAT NO MELTING OF SNOW IS LIKELY. SINCE THE AIR IS DRY AND THE TEMPERATURES ARE VERY COLD THE SNOW WILL BE FLUFFY AND LIKELY BLOW TO THE SIDE IN HIGH TRAFFIC AREAS. BE PREPARED FOR SLICK CONDITIONS THOUGH AS THE HEAVIER SNOWFALL SETS IN AND ROADWAYS BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY THURSDAY AFTERNOON AS THE SYSTEM PULLS EAST OF THE REGION. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-090000- /O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX- LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...QUINCY 356 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST MISSOURI...GRADUALLY SPREADING INTO WEST CENTRAL ILLINOIS DURING THE EARLY MORNING HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY DAWN THIS MORNING. SNOW WILL CONTINUE THROUGH MIDDAY TODAY...WITH A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES EXPECTED BY EVENING. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075- 090000- /O.CON.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA 356 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL BEGIN MOVING INTO EASTERN MISSOURI TOWARDS DAWN THIS MORNING AND SPREAD INTO ILLINOIS THROUGH THE MORNING HOURS. THE SNOW WILL END BY LATE THIS AFTERNOON OR EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ PEDIGO
000 WWUS43 KLSX 081238 WSWLSX URGENT - WINTER WEATHER MESSAGE...RERUN NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CST THU DEC 8 2005 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON... . AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO SOUTHERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO SPREAD INTO EASTERN MISSOURI VERY EARLY TODAY AND ON INTO SOUTHERN ILLINOIS DURING THE DAY TODAY. THE AIR IS VERY COLD AND THEREFORE IT HAS BEEN DIFFICULT FOR THE SNOW THAT HAS BEEN FALLING TO REACH THE GROUND. THEREFORE IT WILL FALL RATHER SPORATICALLY AS IT BEGINS AND THEN FALL RATHER STEADILY FOR A FEW HOURS THIS MORNING BEFORE ENDING QUICKLY FROM THE WEST. TEMPERATURES THIS MORNING ARE IN THE TEENS IN MOST AREAS AND WILL REMAIN WELL BELOW FREEZING THROUGH THE DAY. THIS MEANS THAT NO MELTING OF SNOW IS LIKELY. SINCE THE AIR IS DRY AND THE TEMPERATURES ARE VERY COLD THE SNOW WILL BE FLUFFY AND LIKELY BLOW TO THE SIDE IN HIGH TRAFFIC AREAS. BE PREPARED FOR SLICK CONDITIONS THOUGH AS THE HEAVIER SNOWFALL SETS IN AND ROADWAYS BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY THURSDAY AFTERNOON AS THE SYSTEM PULLS EAST OF THE REGION. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-090000- /O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX- LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...QUINCY 356 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST MISSOURI...GRADUALLY SPREADING INTO WEST CENTRAL ILLINOIS DURING THE EARLY MORNING HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY DAWN THIS MORNING. SNOW WILL CONTINUE THROUGH MIDDAY TODAY...WITH A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES EXPECTED BY EVENING. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075- 090000- /O.CON.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA 356 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL BEGIN MOVING INTO EASTERN MISSOURI TOWARDS DAWN THIS MORNING AND SPREAD INTO ILLINOIS THROUGH THE MORNING HOURS. THE SNOW WILL END BY LATE THIS AFTERNOON OR EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ PEDIGO
000 WWUS43 KLSX 081448 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 848 AM CST THU DEC 8 2005 ...SNOW MOVING ACROSS THE REGION... .TWO TO THREE INCHES OF SNOW FELL LATE LAST NIGHT AND EARLY THIS MORNING OVER CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS IN ADVANCE OF A STRONG STORM SYSTEM. LATEST RADAR TRENDS INDICATE THAT THE SNOW IS BECOMING MORE WIDESPREAD WITH SOME LOCALLY HEAVIER POCKETS ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE SNOW WILL CONTINUE TO SPREAD NORTHEAST THROUGHOUT THE REST OF THE MORNING. TEMPERATURES THIS MORNING ARE IN THE TEENS IN MOST AREAS AND WILL REMAIN WELL BELOW FREEZING THROUGH THE DAY. THIS MEANS THAT NO MELTING OF SNOW IS LIKELY. SINCE THE AIR IS DRY AND THE TEMPERATURES ARE VERY COLD THE SNOW WILL BE FLUFFY AND LIKELY BLOW TO THE SIDE IN HIGH TRAFFIC AREAS. BE PREPARED FOR SLICK CONDITIONS THOUGH AS THE HEAVIER SNOWFALL SETS IN AND ROADWAYS BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY THURSDAY AFTERNOON AS THE SYSTEM PULLS EAST OF THE REGION. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-090000- /O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX- LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS- SHELBY- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...QUINCY 848 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW WILL CONTINUE MOST OF THE MORNING INTO THE AFTERNOON HOURS BEFORE GRADUALLY DIMINISHING. THE SNOW WILL CONTINUE TO ACCUMULATE IN AREAS ALONG AND EAST OF A QUINCY TO FULTON LINE WHERE AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE TODAY. SNOWFALL TOTALS WITH THIS STORM WILL RANGE FROM 2 TO 5 INCHES. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075- 090000- /O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA 848 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE REGION THIS MORNING AND CONTINUE INTO THE AFTERNOON. A FEW AREAS MAY SEE A BRIEF PERIOD OF HEAVY SNOW. SNOWFALL TOTALS FROM THIS STORM WILL RANGE FROM 2 TO 4 INCHES BY THIS EVENING. UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ BRITT
000 WWUS43 KLSX 081727 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1127 AM CST THU DEC 8 2005 ...SNOW ENDING FROM WEST TO EAST TODAY... .THE ACCUMULATING SNOW HAS ENDED OVER CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SNOW IS EXPECTED TO CONTINUE TO ACCUMULATE IN AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. THE SNOW IS EXPECTED TO COME TO AN END BY THIS EVENING AS THE SYSTEM PULLS EAST OF THE REGION. TEMPERATURES REMAIN IN THE TEENS AND LOWER 20S IN MOST AREAS THROUGH THE DAY WHICH WILL KEEP THE SNOW FROM MELTING. BE PREPARED FOR SLICK CONDITIONS ON SIDEWALKS AND ROADWAYS...PARTICULARLY DURING THE EVENING COMMUTE. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062- 081830- /O.CAN.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE- PIKE IL-RALLS-SHELBY-WARREN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL... JEFFERSON CITY...MEXICO...QUINCY...UNION 1127 AM CST THU DEC 8 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELED THE SNOW ADVISORY. THE ACCUMULATING SNOW HAS COME TO AN END OVER THE AREA...THOUGH SOME LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON. STORM TOTALS ARE AROUND 2 TO 3 INCHES OVER CENTRAL MISSOURI AND 3 TO 6 INCHES OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ061-063>065-075- 090000- /O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON- JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL- MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA 1127 AM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LOOK FOR THE SNOW TO CONTINUE TO ACCUMULATE BEFORE ENDING FROM WEST TO EAST THIS AFTERNOON. THE SNOW WILL DIMINISH FIRST IN AREAS AROUND THE MISSISSIPPI RIVER DURING THE EARLY AFTERNOON HOURS...AND CONTINUE THROUGH MOST OF THE AFTERNOON OVER SOUTH CENTRAL ILLINOIS. SNOWFALL TOTALS FROM THIS STORM WILL BE IN THE 2 TO 4 INCH RANGE...WITH THE HIGHEST AMOUNTS OVER SOUTH CENTRAL ILLINOIS. UNTREATED ROADS HAVE BECOME SNOW COVERED AND SLIPPERY...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND OVERPASSES. $$ BRITT
000 WWUS43 KLSX 082112 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 312 PM CST THU DEC 8 2005 ...SNOW QUICKLY ENDING FROM WEST TO EAST... .THE ACCUMULATING SNOW HAS ENDED IN AREAS ALONG THE MISSISSIPPI RIVER...AND WILL QUICKLY END OVER PARTS OF SOUTH CENTRAL ILLINOIS BY THIS EVENING. THE STRONG STORM SYSTEM THAT HAS BROUGHT US THE SNOW WILL MOVE AWAY FROM THE AREA TONIGHT. SNOWFALL TOTALS SO FAR HAVE GENERALLY BEEN BETWEEN 2 AND 5 INCHES...WITH REPORTS OF UP TO 7 INCHES OVER NORTHEASTERN MISSOURI. ILZ058-059-079-098>102-MOZ061-063>065-075-082215- /O.CAN.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ CALHOUN IL-GREENE IL-JEFFERSON-JERSEY IL-MACOUPIN IL-MADISON IL- MONROE IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... ST CHARLES...ST LOUIS 312 PM CST THU DEC 8 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW ADVISORY. JUST LIGHT SNOW OR FLURRIES AS WELL AS SOME PATCHY FREEZING DRIZZLE IS POSSIBLE THE REST OF THE AFTERNOON. LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED. USE EXTRA CAUTION AND TIME TO REACH YOUR DESTINATION DURING YOUR AFTERNOON COMMUTE. SLOW DOWN AND PUT PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND THE CARS AROUND YOU. $$ ILZ060-064-065-069-070-074-090000- /O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL- WASHINGTON IL- INCLUDING THE CITIES OF...LITCHFIELD...SALEM...VANDALIA 312 PM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LOOK FOR THE ACCUMULATING SNOW TO GRADUALLY END FROM WEST TO EAST LATE THIS AFTERNOON AND EARLY EVENING. AREAS ALONG AND EAST OF INTERSTATE 57 MAY STILL RECEIVE UP TO AN INCH OF ADDITIONAL SNOWFALL. LIGHT SNOW AND PATCHY FREEZING DRIZZLE IS POSSIBLE INTO THE EVENING HOURS. USE EXTRA CAUTION AND TIME TO REACH YOUR DESTINATION DURING YOUR AFTERNOON COMMUTE. SLOW DOWN AND PUT PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND THE CARS AROUND YOU. $$ BRITT
000 WWUS43 KLSX 082206 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CST THU DEC 8 2005 ...THE ACCUMULATING SNOW HAS ENDED ACROSS THE REGION... .THE WINTER STORM THAT HAS BROUGHT THE FIRST WIDESPREAD SNOW OF THE SEASON TO THE AREA IS QUICKLY MOVING EAST OF THE AREA. SNOWFALL AMOUNTS HAVE GENERALLY BEEN IN THE 2 TO 5 INCH RANGE. ILZ060-064-065-069-070-074-082315- /O.CAN.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/ BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL- WASHINGTON IL- INCLUDING THE CITIES OF...LITCHFIELD...SALEM...VANDALIA 406 PM CST THU DEC 8 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW ADVISORY. SNOW WILL CONTINUE TO DIMINISH TO FLURRIES AND SOME PATCHY FREEZING DRIZZLE LATE THIS AFTERNOON. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED TONIGHT. EVEN THOUGH THE SNOW IS DIMINISHING...TAKE EXTRA TIME TO REACH YOUR DESTINATION DURING YOUR AFTERNOON COMMUTE. SLOW DOWN AND PUT PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND THE CARS AROUND YOU. $$ BRITT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Dec 7, 4:00 AM CST, 10 hours 14 minutes earlier.
Area forecast discussion, Dec 7, 4:00 AM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CST WED DEC 7 2005 .DISCUSSION... VRY COLD AND DRY CONDITIONS ACRS THE AREA WITH STG SFC RDG ACRS THE NRN PLAINS INTO NRN MO ATTM. MID LVL LOW CURRENTLY OVR ERN WY NEBRASKA PNHDL WL BCM CUTOFF AND MOV SLOWLY E-SEWD ACRS THE MO IA BORDER ON THU. SNOW WILL DVLP OVR MUCH OF THE CWA LT TGT AND THU AHD OF THE MID-UPR LVL LOW AND ALSO AHD OF A STG VORT MAX S OF LOW WHICH IS FCST TO MOV NEWD THRU SRN MO ON THU AFTN. BOTH THE NAM AND GFS INDICATES STG 500-300 MB QS CNVG OVR THE CWA ON THU AHD OF THE UPR LOW AND VORT CNTR S OF UPR LOW. STGST MID-UPR LVL QS CNVG IS FCST OVR THE NRN HALF OF THE CWA. ALTHOUGH THE TRACK OF THE UPR LOW AND VORT MAX ROTATING S OF UPR LOW WOULD FAVOR THE MOST SNOWFALL N OF I-70...STGST 850-700 MB WAA AHD OF 850 MB TROF WILL OCCUR OVR THE SRN HALF OF THE CWA LT WED NGT AND THU MRNG. HIGHEST 12HR UPWARD VERTICAL DISPLACEMENT FM NGM MDL OVR SRN MO ARND 12Z THU. NAM MDL ALSO SHOWS HIGHEST MIXING RATIOS ON THE 295 K ISENTROPIC SFC OVR THE SRN PTN OF THE CWA WITH VALUES ARND 2 G/KG. MAY BE TWO AREAS OF PCPN...ONE OVR THE SRN PTN OF THE CWA LT TGT INTO THU MRNG ASSOCIATED WITH STG LOW-MID LVL WAA...AND THE OTHER AREA OVR THE NRN PTN OF THE CWA ON THU RESEMBLING DEFORMATION TYPE PCPN ASSOCIATED WITH UPR LOW AND VORT MAX ROTATING S OF UPR LOW. ALTHOUGH FRCG LOOKS IMPRESSIVE LOW LVL MOISTURE WILL BE LIMITED. IT WILL LIKELY TAKE A WHILE FOR THE LOW LVLS TO SATURATE AND SNOW TO REACH THE GROUND AFT IT IS DETECTED ALOFT BY RADAR. PCPN SHOULD FALL AS ALL SNOW OVR THE ENTR CWA WITH INITIALLY VRY COLD AND DRY ATMOSPHERE IN PLACE. PLAN TO FCST HIGHEST SNOW AMOUNTS OVR CNTRL MO LT TGT AND OVR THE NRN AND NERN PTN OF THE CWA ON THU. TOTAL SNOWFALL AMOUNTS SHOULD BE GENERALLY IN THE 1 TO 3 INCH RANGE. SHOULD BE A LGT...DRY SNOW WITH A HIGH SNOW TO LIQUID RATIO OF AT LEAST 15 TO 1 OR GREATER. SNOW WILL END BY THU EVNG AS UPR LOW MOVS E OF THE CWA AND THE MOISTURE PROFILE BCMS SHALLOW. WILL LEAN TOWARD THE COLDER MOS TEMP GUIDANCE ON THU NGT AND FRI WITH NEW SNOW CVR EXPECTED. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GKS
Hazardous weather outlook, Dec 7, 8:57 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 857 AM CST WED DEC 7 2005 ILZ095>097-MOZ018-019-026-027-034-035-081500- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 857 AM CST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP OVER THE REGION LATE TONIGHT AS A STORM SYSTEM APPROACHES THE REGION. LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL CONTINUE ON THURSDAY WITH TOTAL ACCUMULATIONS OF 2 TO 3 INCHES BY THE TIME THE SNOW ENDS THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...ALTHOUGH SNOWFALL REPORTS AND AMOUNTS ARE APPRECIATED. ILZ098-MOZ036-041-042-047>052-059>065-072>074-084-085-099-081500- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-FRANKLIN- GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY- OSAGE-PIKE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-WARREN-WASHINGTON- 857 AM CST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS A SMALL PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP OVER THE REGION TONIGHT AS A STORM SYSTEM APPROACHES THE REGION. LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL CONTINUE ON THURSDAY WITH TOTAL ACCUMULATIONS OF 1 TO 3 INCHES BY THE TIME THE SNOW ENDS THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...ALTHOUGH SNOWFALL REPORTS AND AMOUNTS ARE APPRECIATED. ILZ058>060-064-065-069-070-074-079-099>102-MOZ075-081500- BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL- MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL- ST. CLAIR IL-STE. GENEVIEVE-WASHINGTON IL- 857 AM CST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP OVER THE REGION TOWARDS MORNING AS A STORM SYSTEM APPROACHES THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL CONTINUE ON THURSDAY WITH ACCUMULATIONS OF 1 TO 3 INCHES BY THE TIME THE SNOW ENDS THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...ALTHOUGH SNOWFALL REPORTS AND AMOUNTS ARE APPRECIATED. SDD
Nearby
Snow Advisories in Missouri, 2005Snow Advisories in Illinois, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.